Azacitidine-induced myopericarditis in acute myeloid leukemia

Mahmoud Ismayl, Asmini KC, Abhishek Thandra, Nattapong Sricharoen, Amy Arouni

Research output: Contribution to journalArticlepeer-review

Abstract

Hypomethylating agents are commonly used in the treatment of myelodysplastic syndromes and are known to cause bone marrow suppression; however, cardiac complications are rare. We describe a patient who was diagnosed with acute myeloid leukemia and developed myopericarditis after receiving chemotherapy with azacitidine. Our case highlights the importance of a thorough history, including medication review, in patients with suspected myopericarditis. It also raises awareness about the potential cardiac side effects of azacitidine.

Original languageEnglish (US)
JournalBaylor University Medical Center Proceedings
DOIs
StateAccepted/In press - 2022

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Fingerprint

Dive into the research topics of 'Azacitidine-induced myopericarditis in acute myeloid leukemia'. Together they form a unique fingerprint.

Cite this